Wisconsin, 2026Winter Storm in Wisconsin, March 14 to 16, 2026
March 14 to 16, 2026 · NWS ARX · 13 events in 13 counties and zones
A historic and complex winter storm moved into western Wisconsin during the late evening hours on March 14th and continued through the morning on March 16th. Along the I-90 corridor, a period of heavy sleet manifested for the morning hours which was accompanied by thunder at times before switching to snow by late morning.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A historic and complex winter storm moved into western Wisconsin during the late evening hours on March 14th and continued through the morning on March 16th. Along the I-90 corridor, a period of heavy sleet manifested for the morning hours which was accompanied by thunder at times before switching to snow by late morning. North of I-90, a band of heavy snow set up during the morning hours on March 15th resulting in rapid snowfall accumulations with locations receiving upwards of 18 to 26 inches of snow. As the evening approached on March 15th, a secondary round of snow moved into the area with increasing winds leading to localized whiteout conditions at times before the winter storm exited the area towards daybreak. Numerous vehicles were stranded on I-94 as a result of the heavy snow near Osseo, WI.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 14, 4:48 AM CST, 12 minutes earlier. Its key messages:
- A major winter storm will impact the area from tonight into Monday morning.
- From tonight into Sunday morning, the precipitation will be primarily snow along and north of Interstate 94. Along Interstate 90, it will start out as snow and then transition to freezing rain and sleet overnight. Finally in northeast Iowa and southwest Wisconsin, the precipitation will be mainly rain.
- From Sunday afternoon into Monday morning, the precipitation will be mainly snow. Strong winds in the excess of 35 mph and wind gusts of 40 to 60 mph will likely produce blizzard conditions across the area.
Area forecast discussion, Mar 14, 4:48 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
548 AM CDT Sat Mar 14 2026
.KEY MESSAGES...
- A major winter storm will impact the area from tonight into
Monday morning.
- From tonight into Sunday morning, the precipitation will be
primarily snow along and north of Interstate 94. Along
Interstate 90, it will start out as snow and then transition
to freezing rain and sleet overnight. Finally in northeast
Iowa and southwest Wisconsin, the precipitation will be mainly
rain.
- From Sunday afternoon into Monday morning, the precipitation
will be mainly snow. Strong winds in the excess of 35 mph and
wind gusts of 40 to 60 mph will likely produce blizzard
conditions across the area.
&&
.DISCUSSION...
Issued at 237 AM CDT Sat Mar 14 2026
Today
The 850-700 mb frontogenetic band currently located from
central South Dakota southeast into southeast Iowa will
gradually lift northeast today and then start to orientate
itself west to east during the late afternoon. This looks to
occur primarily along and north of Interstate 94. Initially dry
air below 700 mb will preclude the development of snow until
mid- and late afternoon. High temperatures will be in the mid-
and upper 30s north of Interstate 94 and around 40 elsewhere.
Tonight into Sunday Morning
A strengthening surface low will move east through eastern
Nebraska and northwest Iowa tonight. This low then continues to
move east through northeast Iowa on Sunday morning. Initially
during the early evening the snow band will be primarily along
and north of the Interstate 94. However, as the 850-700 mb
moisture transport increases, snow will start to fall near
Interstate 90. Further south in northeast Iowa and southwest,
the precipitation should be primarily rain.
During the overnight, a 900 to 700 mb warm nose will move into the
Interstate 90 corridor. As this occurs, the precipitation in this
area will change from snow to sleet and freezing rain. This ice will
then continue into Sunday morning and possibly the early parts of
Sunday afternoon. The HREF FRAM indicates ice accumulations between
a tenth an inch to around a quarter inch.
North of this band, the snow band will continue through the night
and into Sunday morning. Hourly snow rates probabilities will
be in the excess of an inch per hour (70-90 percent probability
in the SREF). There are even 30-50 percent probabilities for
snow rates in the excess of 2 inches per hour. In addition, the
probability of 35 knot wind gusts range from 15 to 40 percent
overnight and 40 to 70 percent on Sunday morning in the NBM.
If this materializes, a Blizzard Warning may be needed.
South of the freezing rain and sleet band, the precipitation
will be primarily rain.
Sunday Afternoon into Monday Morning
On Sunday afternoon, the surface low moves northeast across
Lower Michigan as the shortwave continues to deepen. As this
occurs, snow band pivots from west to east to from southwest to
northwest. In addition, a deformation band of snow develops
southwest. This will lengthen the residency of snow across the
area. The SREF is showing a reduction in the 1 inch or greater
snow rates to only up to 50 percent. The probabilities of wind
gusts in the excess of 35 mph range from 40 to 85 percent. The
highest probabilities will be west of the Mississippi River. If
this occurs, a Blizzard Warning will be needed for the entire
area.
The NBM probabilities of a foot or greater of snow is around 30
percent near Interstate 90, around 50 percent near Interstate 94,
and around 85 percent in Clark and Taylor counties. The NBM
probabilities for 18 inches or greater of snow is around 5 percent
near Interstate 90, around 30 percent near Interstate 94, and around
35 percent in Clark and Taylor counties.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 544 AM CDT Sat Mar 14 2026
VFR conditions will become MVFR on their way to IFR after 00z
Sunday. Initial light snow will ramp up to heavy snow north of
a FBL-ISW while, between this line and a line defined by the
IA/MN border, a mix of freezing rain and sleet will develop.
Winds will tend to be out of the southeast to star the period
and become out of the northeast by 12z Sunday.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from late tonight through Monday afternoon
for WIZ054-055.
Winter Storm Watch from Sunday afternoon through Monday
afternoon for WIZ061.
Winter Storm Warning from 7 PM this evening to 1 PM CDT Monday
for WIZ017-029-032>034-041>044-053.
MN...Winter Storm Warning from 7 PM this evening to 1 PM CDT Monday
for MNZ079-086>088-094>096.
IA...Winter Storm Watch from late tonight through Monday afternoon
for IAZ008>011.
Winter Storm Watch from Sunday afternoon through Monday
afternoon for IAZ018-019-029-030.
&&
DISCUSSION...Boyne
AVIATION...FergusonHazardous weather outlook, Mar 14, 1:23 AM CST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
223 AM CDT Sat Mar 14 2026
IAZ008>011-018-019-029-030-WIZ054-055-061-151100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Crawford-Richland-Grant-
223 AM CDT Sat Mar 14 2026
This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...and southwest Wisconsin.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A strong winter storm will affect the region bringing heavy snow,
a wintry mix at times, and strong winds into Monday. Blizzard
conditions are possible. There is still some uncertainty with the
exact location of the heavy snow band. A Winter Storm Watch
remains in effect.
.SPOTTER INFORMATION STATEMENT...
Precipitation types, snow amounts, and wind reports would be
appreciated into Monday.
.EMERGENCY MANAGEMENT COORDINATION...
A webinar covering the weekend storm is scheduled for 130 pm
this afternoon.
MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-151100-
Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
223 AM CDT Sat Mar 14 2026
This Hazardous Weather Outlook is for portions of central
Wisconsin...southwest Wisconsin and west central Wisconsin, and
southeast Minnesota
.DAY ONE...Today and Tonight
For tonight, a band of heavy snow will be found north of
Interstate 94 and the snow near Interstate 90 will transition to
freezing rain and sleet overnight. A Winter Storm Warning has
been issued.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A band of heavy snow and strong winds affect the region into
Monday. Blizzard conditions are possible. A Winter Storm Warning
continues in Monday.
.SPOTTER INFORMATION STATEMENT...
Snow, icing, and wind reports would be appreciated into Monday.
.EMERGENCY MANAGEMENT COORDINATION...
A webinar covering the weekend storm is scheduled for 130 pm
this afternoon.
Boyne
Winter Storm, La Crosse
- When
- March 14, 5:00 AM CST to March 16, 7:00 PM CST
- Where
- La Crosse forecast zone
- Reported by
- Public
- Coordinates
- 43.907, -91.115 (the zone’s center; the record gives no point)
This winter storm brought snowfall totals of 5 to 11 inches across La Crosse County during this period. The highest reported snowfall total was 3 miles north-northeast of New Amsterdam where 11 inches of snow was measured.
Winter Storm, Monroe
- When
- March 14, 4:00 PM CST to March 16, 8:00 AM CST
- Where
- Monroe forecast zone
- Reported by
- Public
- Coordinates
- 43.946, -90.618 (the zone’s center; the record gives no point)
This winter storm brought heavy snowfall to Monroe County where snowfall totals ranged from 9 to 17 inches. The highest snowfall total in the county was reported in Warrens where 17 inches of snow was measured.
Winter Storm, Trempealeau
- When
- March 14, 4:00 PM CST to March 16, 4:00 AM CST
- Where
- Trempealeau forecast zone
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 44.304, -91.358 (the zone’s center; the record gives no point)
This winter storm brought heavy snowfall to Trempealeau County with snowfall totals ranging from 8 to 25 inches. The highest snowfall total report in the county was in Strum where 25 inches of snow was measured. Additionally, the heavy snowfall totals resulted in numerous vehicles becoming stranded on Interstate 94 near Osseo resulting in a closure of the interstate.
Winter Storm, Adams
- When
- March 14, 5:00 PM CST to March 16, 8:00 AM CST
- Where
- Adams forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.970, -89.771 (the zone’s center; the record gives no point)
This winter storm brought heavy snowfall totals to Adams County over this period with snowfall reports in the county ranging from 9 to just under 17 inches with the highest reported snowfall total in the county being 16.7 inches 1 mile west-northwest of Friendship.
Winter Storm, Buffalo
- When
- March 14, 5:00 PM CST to March 15, 8:00 PM CST
- Where
- Buffalo forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.380, -91.754 (the zone’s center; the record gives no point)
This winter storm brought very heavy snowfall totals to Buffalo County with numerous totals between 18 to 27 inches in the county. The highest reported total in the county was 26.6 inches 5 miles northeast of Montana.
Winter Storm, Clark
- When
- March 14, 5:00 PM CST to March 16, 6:00 AM CST
- Where
- Clark forecast zone
- Reported by
- Public
- Coordinates
- 44.735, -90.612 (the zone’s center; the record gives no point)
This snowstorm brought significant snowfall totals to Clark County with snowfall totals ranging from 18 to 25 inches across the county with the highest snowfall total being 25 inches in Granton.
Winter Storm, Jackson
- When
- March 14, 5:00 PM CST to March 16, 7:00 AM CST
- Where
- Jackson forecast zone
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 44.319, -90.805 (the zone’s center; the record gives no point)
This winter storm brought heavy snow to Jackson County with snowfall totals ranging from 11 to 17 inches across the county. The highest reported total was in Hatfield where 17 inches was measured. Additionally, the heavy snowfall totals resulted in numerous vehicles becoming stranded on Interstate 94 near Osseo resulting in a closure of the interstate.
Winter Storm, Juneau
- When
- March 14, 6:00 PM CST to March 16, 8:00 AM CST
- Where
- Juneau forecast zone
- Reported by
- Public
- Coordinates
- 43.924, -90.114 (the zone’s center; the record gives no point)
This snowstorm brought 9 to 14 inches of snow across portions of Juneau County with the highest reported snowfall total being 14.4 inches in New Lisbon. Radar and observational datasets would suggest even higher totals than this were possible in the northern half of the county.
Winter Storm, Taylor
- When
- March 14, 11:00 PM CST to March 16, 5:00 AM CST
- Where
- Taylor forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 45.212, -90.501 (the zone’s center; the record gives no point)
This winter storm brought heavy snowfall to Taylor County with snowfall totals ranging from 8 to 15 inches across the county. The highest reported snowfall total in the county was 2 miles north of Dorchester where 14.8 inches was measured.
Winter Storm, Crawford
- When
- March 15, 4:00 PM CST to March 16, 7:00 AM CST
- Where
- Crawford forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.240, -90.931 (the zone’s center; the record gives no point)
Heavy snowfall begun in Crawford County during the afternoon on March 15th bringing snowfall totals between 5 and 9 inches across the county. The highest snowfall report in the county was 1 mile north-northeast of Gays Mills where 8.5 inches was measured.
Winter Storm, Vernon
- When
- March 15, 4:00 PM CST to March 16, 7:00 AM CST
- Where
- Vernon forecast zone
- Reported by
- Public
- Coordinates
- 43.594, -90.834 (the zone’s center; the record gives no point)
This winter storm brought heavy snow to Vernon County with snowfall totals ranging from 4 to 11 inches across the county. The highest snowfall total reported was in De Soto where 11.3 inches was measured.
Winter Storm, Richland
- When
- March 15, 6:00 PM CST to March 16, 9:00 AM CST
- Where
- Richland forecast zone
- Reported by
- Public
- Coordinates
- 43.376, -90.429 (the zone’s center; the record gives no point)
This winter storm brought heavy snowfall totals to Richland County with snowfall reports across the county of 5 to 10 inches. The highest snowfall report in the county was 10 inches 1 mile south-southwest of Yuba.
Winter Storm, Grant
- When
- March 15, 6:00 PM CST to March 16, 7:00 AM CST
- Where
- Grant forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.868, -90.706 (the zone’s center; the record gives no point)
The combination of gusty winds and falling snow resulted in a period of near-whiteout conditions across Grant County during the evening on March 15th through the morning hours on March 16th. Additionally, snowfall totals across the county ranged between 2 to 6 inches with the highest snowfall total being 5.7 inches 5 miles south of Muscoda.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Idaho, March 14, 2026$180,000 · 77 kt wind · 22 events
- Blizzard and Winter Storm in Wisconsin, March 14 to 16, 2026$47,000 · 24 events
- Winter Storm in Minnesota, March 14 to 16, 20263 injured · $20,000 · 7 events
- Blizzard and Winter Storm in Minnesota, March 14 to 16, 202642 events
- Dust Storm and High Wind in Kansas, March 14 to 15, 20262 injured · 65 kt wind · 15 events
- Flooding in Washington, March 14, 2026$35,000 · 2 events
- Dust Storm and Heavy Snow in Colorado, March 14 to 15, 202666 kt wind · 14 events
- High Wind in Wyoming, March 14, 2026123 kt wind · 13 events
- Heavy Snow in North Dakota, March 14 to 15, 202613 events
- High Wind in New Mexico, March 14 to 15, 202670 kt wind · 13 events
- Blizzard and Winter Storm in Wisconsin, March 14 to 16, 20269 events
- High Wind and Strong Wind in Colorado, March 14 to 15, 202696 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1324936, 1324945, 1325209, 1324667, 1324669, 1324860, 1324885, 1324892, 1325190, 1324865, 1325227, 1325134, 1326085.